MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; BILIARY STENT SYSTEM FOR BENIGN STRICTURES

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; BILIARY STENT SYSTEM FOR BENIGN STRICTURES
Model Number M00570380
Medical Device Problem Codes Use of Device Problem (1670); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block e1: this event was reported by a bsc sales representative.The health care facility is (b)(6) hospital.(b)(6).Block h6: imdrf device code a150101 captures the reportable event of stent failure to expand imdr impact code f2301 captures the used of forceps to remove the stent.Block h11: investigation results: boston scientific corporation could not confirm the reported event of stent failure to expand.The device was not returned for evaluation as it was disposed of at customer site; therefore, product analysis could not be performed.It was noted that the device was used in a manner inconsistent with the instructions for use (ifu) as the device was to be implanted to treat a bile leak.Based on the event description and information provided by the customer, there is not enough evidence to determine whether the reported event of stent failure to expand was due to the physician device manipulation during the procedure or related to a device malfunction.Without the ability to examine the device, the most probable cause of the event remains unknown.Device history record review: it was confirmed this device met manufacturing specification prior to distribution and there were no manufacturing deviations which have contributed to the reported event device technical analysis: the device was not returned for evaluation as it was disposed of at customer site; therefore, product analysis could not be performed.Labeling review: a labeling review was performed and, from the information available, this device was used in a manner inconsistent with the ifu (instructions for use) / product label.The complainant reported that the wallflex biliary rx fully covered rmv stent was to be implanted to treat a bile leak.The ifu states, "the wallflex biliary rx fully covered stent system directions for use, the stent is indicated in the palliative treatment of biliary strictures produced by malignant neoplasms, relief of malignant biliary obstruction prior to surgery and for indwell up to 12 months in the treatment of benign biliary strictures secondary to chronic pancreatitis." the device is not indicated for placement to treat a bile leak.Risk review: a risk review was completed and confirmed that the events of stent failure to expand and additional device required were defined in the risk documentation.These event types have been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of cause not established.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex biliary rx fully covered stent rmv was to be implanted to treat a bile leak in the common bile duct (cbd) during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2026.The patient's anatomy was not tortuous and was not dilated prior to stent placement.During the procedure, the stent was successfully deployed; however, it was noted that the proximal flange opened outside the ampulla, while the distal flange did not open.The physician attempted to recapture the stent to facilitate proper deployment; however, the distal flange remained unopened.An extractor balloon was subsequently used in an attempt to open the stent, but this maneuver was unsuccessful.The stent was then removed using forceps, and the procedure was completed using a plastic stent.There were no patient complications as a result of this event.Note: according to the complainant, the wallflex biliary rx fully covered rmv stent was placed to treat a bile leak.However, per the wallflex biliary rx fully covered stent system rmv directions for use, the stent is indicated for use in the palliative treatment of biliary strictures produced by malignant neoplasms, relief of malignant biliary obstruction prior to surgery and for indwell up to 12 months in the treatment of benign biliary strictures secondary to chronic pancreatitis.The device is not indicated for placement transgastric to treat a bile leak.

Brand Name
WALLFLEX BILIARY
Common Device Name
BILIARY STENT SYSTEM FOR BENIGN STRICTURES
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key25002447
Report Number3005099803-2026-01526
Device Sequence Number21271354
Product Code PNB
UDI-Device Identifier08714729953197
UDI-Public(01)08714729953197(17)270422(10)36348599
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00570380
Device Catalogue NumberM00570380
Device Lot Number0036348599
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2026
Initial Report FDA Received Date04/27/2026
Date Device Manufactured04/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown